MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number 3932
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exact patient age unknown, but reported to be over 18 years of age.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(6).(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event (mfr report # 3005099803-2019-03911 and mfr.Report # 3005099803-2019-03910).It was reported to boston scientific corporation that two previously implanted flexima biliary stents were removed from a patient during an endoscopic biliary drainage with stent exchange procedure performed on (b)(6) 2019.The exact implant dates for the flexima stents were not reported.The patient had a previously placed a flexima biliary stent 10fr/10cm in b6, and a flexima biliary stent 10fr/15cm in b8.Both stents were reported to be occluded.The physician removed the occluded stents using a snare.The physician attempted to place a new flexima biliary stent 10fr/15cm in b8, however the device became difficult to advance in the patient's anatomy due to severe tortuosity.The device was pulled out to change the guidewire.The guidewire was replaced and the physician attempted again to place the flexima biliary stent 10fr/15cm in b8 however the stent prematurely deployed from the delivery system.Upon removal and examination of the flexima biliary stent 10fr/15cm, the suture was noted to be separated and remained inside the working channel of the endoscope.The delivery system in which stent was not attached was inserted through the hydrajag, then it was pushed, and placement was completed with the flexima biliary stent 10fr/15cm.There were no patient complications reported as a result of this event.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8862167
Report Number3005099803-2019-03911
Device Sequence Number16274884
Product Code FGE
UDI-Device Identifier08714729162636
UDI-Public08714729162636
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3932
Device Catalogue Number3932
Device Lot NumberM00539320
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2019
Initial Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1